PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What medicines can cause autoimmune blistering disorders?

ANSWER

Medicines that can cause autoimmune blistering disorders include:

Usually, the blisters go away once you stop taking the medicine causing them.

  • Diuretics and other medicines for high blood pressure
  • Rheumatoid arthritis medications
  • Antipsychotic medicines
  • Antibiotics such as amoxicillin (Moxatag), ciprofloxacin (Cetraxal, Ciloxan, Cipro), and penicillin

SOURCES:

Cleveland Clinic: "Blistering Diseases."

DermNet New Zealand: "Intravenous immunoglobulin," "Mucous membrane pemphigoid."

National Health Service: "Bullous pemphigoid."

National Institute of Arthritis and Musculoskeletal and Skin Diseases: "Pemphigus."

National Organization for Rare Disorders: "Autoimmune Blistering Diseases."

Reviewed by Stephanie S. Gardner on November 12, 2018

SOURCES:

Cleveland Clinic: "Blistering Diseases."

DermNet New Zealand: "Intravenous immunoglobulin," "Mucous membrane pemphigoid."

National Health Service: "Bullous pemphigoid."

National Institute of Arthritis and Musculoskeletal and Skin Diseases: "Pemphigus."

National Organization for Rare Disorders: "Autoimmune Blistering Diseases."

Reviewed by Stephanie S. Gardner on November 12, 2018

NEXT QUESTION:

What are symptoms of autoimmune blistering disorders?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: